Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

On medication for chf and emphysema. Liver has grown an extra duct. Is it symptomatic of liver failure?

User rating for this question
Answered by

Internal Medicine Specialist
Practicing since : 1996
Answered : 961 Questions
I have learned that my liver has grown an extra duct. what could this mean? is it symptomatic of liver failure? i will turn 70 on the 14th of April and take several drugs due to 'borderline' congestive heart failure and emphysema. Drugs include ASA, Hydromorphone, Lorazipam, Ramipril, Atorvastatin Calcium, Spiriva, Senocot, Soflax, Isosorbide Dinitrate, Furosemide, Atenolol, Venlafaxine 112.5mg.
Posted Thu, 2 May 2013 in Liver and Gall Bladder
Answered by Dr. Prasad Akole 4 hours later
Dear friend, welcome and thanks for entrusting your query here at Healthcaremagic!
I am Dr. Prasad Akole (Critical Care Expert- and am glad to address to your query here.

The liver cannot develop an extra duct late in life. It must be a congenital (present since birth) and detected now on sonography. It is harmless.

Was a sonography done on the abdomen?

Uncommonly, small venous channels may enlarge and collaterals develop and appear doubled up. It may occur in hepatic congestion as in your case of congestive heart failure. Heart failure causes liver congestion as back pressure increases and occasionally causes liver failure.

But it would greatly help if you could type in or upload your report here using the uploading service available on this site just below the text box. You can email the reports / scans to
YYYY@YYYY      with subject- (Attn: Dr. Prasad Akole)

That would make things clear to me about what “duct” you are talking about (biliary duct or venous collaterals or duplex vessels).

You are on good drug regimen for CCF (congestive cardiac failure).

I hope to have answered your query satisfactorily. I would be glad to answer any further queries.
Take care and please keep me informed of your progress at
Good Luck!
Thank you!!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor